MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD NEEDLE ECLIPSE; NEEDLES, HYPODERMIC

BECTON DICKINSON, S.A. BD NEEDLE ECLIPSE; NEEDLES, HYPODERMIC
Catalog Number 302437
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.B3.The date received by manufacturer has been used for this field.
 
Event or Problem Description
It was reported that bd needle eclipse safety shield broke off.The following information was provided by the initial reporter, translated from french to english: i am writing to inform you that we are experiencing difficulties with the bd eclipse safety canula (302437).We have recorded 4 broken canulas in 3 months.This represents a real danger and risk of puncture for our technicians.Additional information: could you please provide us with the dates of the incidents that have occurred in the last 3 months and confirm when and how many people have been affected.5 people (last incident on 27/09/24) could you provide us with the batch numbers of the defective product? not available as batches are not traced internally.We would like you to confirm whether samples are available for investigation.If so, please specify whether the samples are: the canulas have been discarded.
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
To aid in the investigation of this issue, one (1) picture sample was provided for evaluation by our quality team.Through examination of the picture, an eclipse needle was observed with the safety shield disengaged.However, without the physical sample, we are not able to identify an exact cause for this issue.As a lot number was unavailable for this event, a review of the production history records could not be completed and retained samples of the same lot could not be obtained for further testing.If this event were to reoccur, we would greatly appreciate the opportunity to review the affected sample.We would like to inform you that every single lot produced is tested for final safety shield activation prior to release.Our assembly process has a system in place which inspects all needles for proper opening and activating of the safety shield, with any defective product rejected.At this time, further action has not been determined necessary.Our quality team will continue to closely monitor the manufacturing process for signs of this potential defect and any emerging trends.

Brand Name
BD NEEDLE ECLIPSE
Common Device Name
NEEDLES, HYPODERMIC
Manufacturer (Section D)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga, huesca 22520
SP  22520
Manufacturer (Section G)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga, huesca 22520
SP   22520
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20538216
Report Number3002682307-2024-00220
Device Sequence Number18197589
Product Code FMI
UDI-Device Identifier00382903024377
UDI-Public(01)00382903024377
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
UNK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number302437
Device Lot NumberUNKNOWN
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2024
Supplement Date Received by Manufacturer12/05/2024
Initial Report FDA Received Date10/25/2024
Supplement Report FDA Received Date12/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown